Alert archive / California / Wind Advisories in 2008

Wind Advisory 6, NWS Sacramento, CA

January 31, 2008

NWS Sacramento, CA issued this wind advisory at Jan 31, 2008, 11:25 AM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 31, 2008, 11:25 AM PST (19:25 UTC)
Expired
Jan 31, 2008, 6:57 PM PST
In force
8 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 311925
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1125 AM PST THU JAN 31 2008

...GUSTY SOUTH TO SOUTHEAST WINDS TODAY...

.SURFACE PRESSURE GRADIENTS WILL ONCE AGAIN INCREASE ACROSS THE
SACRAMENTO VALLEY AND LAKE COUNTY TODAY...AHEAD OF A COLD FRONT.
AS A RESULT...GUSTY SOUTH TO SOUTHEAST WINDS WILL BE POSSIBLE
THROUGH THE EARLY EVENING HOURS.

CAZ015>017-064-010300-
/O.NEW.KSTO.WI.Y.0006.080131T1925Z-080201T0300Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-
1125 AM PST THU JAN 31 2008

...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY FOR THE SACRAMENTO VALLEY AND LAKE COUNTY...WHICH IS IN
EFFECT UNTIL 7 PM PST THIS EVENING.

THE NORTHERN SACRAMENTO VALLEY AND LAKE COUNTY WILL CONTINUE TO
SEE GUSTY SOUTH WINDS 20 TO 30 MPH THROUGH LATE THIS
AFTERNOON...AS THE SURFACE GRADIENT INCREASES AHEAD OF THE FRONT.
THIS SURFACE PRESSURE GRADIENT WILL SPREAD DOWN THE VALLEY THIS
AFTERNOON...WITH SOUTH TO SOUTHEAST WINDS INCREASING TO 15 TO 30
MPH. STRONGER WINDS FROM ALOFT MAY ALSO MIX TO THE SURFACE...WITH
GUSTS RANGING BETWEEN 40 AND 45 MPH POSSIBLE. THESE WINDS WILL
WILL DECREASE BEHIND THE FRONT.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ADDITIONAL DAMAGE TO
TREES AND STRUCTURES WEAKENED IN PREVIOUS STORMS WILL ALSO BE
A POSSIBILITY.

$$

PALMER
1 follow-up statement
000 
WWUS76 KSTO 010257
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
657 PM PST THU JAN 31 2008


CAZ015>017-064-010400-
/O.CAN.KSTO.WI.Y.0006.000000T0000Z-080201T0300Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-
657 PM PST THU JAN 31 2008

...WIND ADVISORY IS CANCELLED...

WIND SPEEDS HAVE DROPPED BELOW ADVISORY CRITERIA IN MOST
AREAS...AND THUS THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS
CANCELLED THE WIND ADVISORY. LOCALLY BREEZY CONDITIONS WILL
CONTINUE IN PORTIONS OF THE CENTRAL AND SOUTHERN SACRAMENTO
VALLEY WITH SPEEDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. WIND WILL
DECREASE OVERNIGHT.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jan 30, 9:00 PM PST, 14 hours 25 minutes earlier.

Area forecast discussion, Jan 30, 9:00 PM PST, 14 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
900 PM PST WED JAN 30 2008

.DISCUSSION...
MINOR SHORT-WAVE RIDGING HAS YIELDED A PLEASANT EVENING ACROSS THE
INTERIOR OF NORTHERN CALIFORNIA IN ADVANCE OF THE NEXT SYSTEM THAT
IS POISED TO MOVE INTO THE REGION TONIGHT. ONLY REPORT OF ANY SNOW
AT THIS TIME WAS A SPOTTER REPORT OF SNOW AT SIMS IN SHASTA COUNTY.
REMAINDER OF THE REGION IS EITHER TOO COLD TO REPORT ANY PRECIP OR
IT SIMPLY HASNT STARTED YET. THE LATEST 88D DOPPLER AND SATELLITE
IMAGERY INDICATES A BLOB OF MOISTURE WILL SPREAD THROUGH THE NORTH
MOUNTAINS WITHIN THE NEXT FEW HOURS. THE WINDS HAVE NOT STARTED TO
PICK UP YET WITH THIS SYSTEM, BUT THE SURFACE PRESSURE GRADIENT IS
ALREADY STEEPENING WITH NEARLY SIX 1/2 MILLIBARS FROM MEDFORD DOWN
TO REDDING AT THIS HOUR. CURRENT FORECAST PACKAGES, AS WELL AS THE
WARNINGS AND ADVISORIES, HANDLE THIS WELL. SEE NO NEED FOR UPDATES
AT THIS TIME. RANDY HARTLEY

.PREVIOUS DISCUSSION...
SUNNY SKIES AND MILDER TEMPERATURES DEVELOPED UNDER WEAK HIGH PRESSURE
TODAY. COOLER AIR REMAINS TRAPPED IN THE NORTHERN SACRAMENTO VALLEY AND
NORTHERN MOUNTAINS HOWEVER. 2 MORE STORMS WILL AFFECT OUR REGION-ONE
TOMORROW-TOMORROW NIGHT & ANOTHER SATURDAY/SATURDAY NIGHT. SHOWERS WILL
REDEVELOP IN THE REDDING AREA AFTER MIDNIGHT...THEN SPREAD SOUTH TO
SACRAMENTO BY COMMUTE TIME AND INTO STOCKTON BY 7 AM. INCREASING CLOUDS
SHOULD MITIGATE FOG CONCERNS...THOUGH PATCHES ARE POSSIBLE BEFORE THE
SUN RISES. THE COLD FRONT WILL MOVE THROUGH SACRAMENTO BETWEEN 4 PM AND
10 PM WITH A PERIOD OF MODERATE TO HEAVY SHOWERS AND GUSTY SOUTH WINDS
OF 15-25 MPH. INITIAL PRECIPITATION ESTIMATES RANGE FROM 3/4 AT
STOCKTON/MODESTO TO 1 1/2 IN THE NORTHERN SACRAMENTO VALLEY AND
EASTERN FOOTHILLS. IN THE MOUNTAINS THIS SYSTEM WILL HAVE BETTER
OROGRAPHICS...DEEPER MOISTURE TO WORK WITH AND GOOD DYNAMICS. THE ONE
LIMITING FACTOR WILL AGAIN BE THE FACT THAT THE STORM IS A RELATIVELY
QUICK MOVER. WE HAVE ISSUED WINTER STORM WARNINGS FOR THE LASSEN
PARK/PLUMAS COUNTY AND THE WEST SLOPES OF THE SIERRA ZONES FROM EARLY
TOMORROW MORNING THROUGH EARLY FRIDAY MORNING. TWO TO THREE FEET OF NEW
SNOW MAY FALL ABOVE 7000 FEET WITH THIS STORM. SNOW LEVELS WILL BE
HIGHER...SO THE FOOTHILLS WILL ONLY HAVE AN ADVISORY FOR THE EAST
SACRAMENTO HILLS CLOSER TO THE TRAPPED COLD AIR. SNOW LEVELS WILL
BE FROM NEAR 2500 FEET THERE TO 3000 FEET IN THE MOTHERLODE...AND
NO ADVISORY IS NEEDED THERE. THE NORTHERN MOUNTAINS WILL ALSO HAVE
WARNINGS FROM LATE TONIGHT THROUGH EARLY FRIDAY MORNING...AS WELL AS
IN THE BURNEY BASIN. PARTIAL CLEARING IS EXPECTED BEHIND THE FRONT
TOMORROW NIGHT INTO FRIDAY. WEAK CYCLONIC FLOW IN PLACE FRIDAY MAY
GENERATE SOME INSTABILITY SHOWERS ACROSS THE REGION...WITH THE SNOW
LEVELS DROPPING BACK TO 1000 TO 1500 FEET IN THE FOOTHILLS.

.PREVIOUS EXTENDED DISCUSSION...
OVER THE WEEKEND ANOTHER STORM WILL MOVE INTO NORCAL BY SATURDAY
AFTERNOON SPREADING SHOWERS SOUTHWARD ACROSS THE ENTIRE CWA BY SAT
NIGHT. LATEST GFS RUN INDICATES THAT HEAVIEST PRECIPITATION WILL FALL
BETWEEN LATE SAT NIGHT THROUGH EARLY SUNDAY MORNING. THIS SYSTEM NOT
EXPECTED TO BE AS COLD AS EARLIER STORMS WITH SNOW LEVEL AROUND 2000
FEET. THE TROUGH AXIS PUSHES EASTWARD OVER THE GREAT BASIN BY SUNDAY
EVENING CAUSING SHOWERS TO DIMINISH AS RIDGING BEGINS TO BUILD IN
BEHIND THE TROUGH OVER THE WEST COAST. THIS SETS UP A BIT OF A DRY
SPELL FOR THE BEGINNING OF THE WEEK. BY LATE TUES INTO EARLY WED THE
RIDGE FLATTENS AS YET ANOTHER SYSTEM COULD SKIRT NORTHERN CALIFORNIA
WITH ANOTHER SHOT OF SHOWERY CONDITIONS MIDWEEK.

&&

.AVIATION...
GENERALLY VFR CONDS IN THE CWA EXCEPT FOR AREAS OF MVFR IN THE FAR
NORTHERN SAC VALLEY AND LOCAL IFR CONDS IN THE COASTAL/SIERRA MTNS.
SNOW LEVELS DROPPING AS LOW AS FL010 IN NORTHERN SAC VALLEY OVERNIGHT.
MODERATE NORTHWESTERLY FLOW ALF WILL BECOME STRONG WESTERLY FLOW BY 18Z
TOMORROW MORNING. VALLEY WINDS WILL CONTINUE TO BE LIGHT SOUTHERLY
STRENGTHENING AFTER 12Z WITH PEAK WINDS 10-20 KTS GUSTING UP TO 25 KTS
FROM 15-00Z. RAIN AND SNOW SHOWERS MOVING INTO NORTH SAC VALLEY AFTER
06Z THU MORNING. RAIN SHOWERS WILL SPREAD SOUTHWARD REACHING SAC METRO
AROUND 21Z MOVING TOWARDS STOCKTON AROUND 00Z.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
...WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO MIDNIGHT PST THURSDAY
 NIGHT FOR MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY
 ...SHASTA LAKE AREA/NORTHERN SHASTA COUNTY.

...WINTER STORM WARNING FROM 2 AM THURSDAY TO 4 AM PST FRIDAY FOR THE
 BURNEY BASIN/EASTERN SHASTA COUNTY...WESTERN PLUMAS COUNTY/LASSEN PARK.

...SNOW AND BLOWING SNOW ADVISORY FROM 2 AM THURSDAY TO 4 AM PST FRIDAY
 FOR NORTHEAST FOOTHILLS OF THE NORTHERN SACRAMENTO VALLEY.

...WINTER STORM WARNING FROM 6 AM THURSDAY TO 7 AM PST FRIDAY FOR WEST
 SLOPE NORTHERN SIERRA NEVADA.

&&
Hazardous weather outlook, Jan 31, 7:00 AM PST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PST THU JAN 31 2008

CAZ013>019-063-064-066>069-011500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PST THU JAN 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

PACIFIC COLD FRONT MOVING THROUGH NORTHERN CALIFORNIA WILL BRING
HEAVY SNOW AT TIMES AND GUSTY WINDS. SNOW LEVELS WILL BE AS LOW AS
2000 TO 2500 FEET ACROSS THE NORTH STATE TODAY SO THE FOOTHILLS OF
THE NORTHERN SACRAMENTO WILL GET SOME SNOW TODAY.

* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* SNOW ADVISORY..............SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

ANOTHER PACIFIC STORM WILL MOVE THROUGH NORTHERN CALIFORNIA LATE
SATURDAY AND SUNDAY. THIS SYSTEM WILL LIKELY BRING PERIODS OF HEAVY
SNOW AND STRONG WINDS TO THE MOUNTAINS. OTHERWISE NO HAZARDOUS
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.